MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead, leaving the right atrial (ra) and left ventricular (lv) leads in place within the patient.The physician began extraction attempt of the rv lead.A spectranetics lead locking device was inserted into the lead to provide traction.Using a spectranetics 16f glidelight laser sheath with its outer sheath, the physician encountered immediate lead to lead binding in the subclavian region.This binding caused the physician to reassess his plan and attempt to extract all leads and re-implant a new system.Physician then switched to the ra lead; inserting an lld for traction and using the same glidelight and outer sheath, the ra lead was extracted successfully.Physician then switched back to the rv lead, tip of the glidelight located in the innominate/superior vena cava (svc) junction, when the patient''s blood pressure dropped.Rescue efforts began immediately, including rescue balloon.A pericardial effusion was detected via transesophageal echocardiography (tee).Cpr performed and sternotomy followed.A pericardiocentesis was performed through the opening of the sternotomy.The patient''s heart was shocked, and the patient stabilized, along with stabilization of the effusion.To continue, the rv and lv leads were extracted post-sternotomy, and a new system was implanted.The theory was that traction pulled the lead off the svc lateral wall, bringing scar tissue and vessel tissue with it, creating a slight perforation in the svc.The rescue balloon likely tamponaded the area, allowing the vessel to clot off; no other repair was made to the svc.The patient survived the procedure.This report captures the lld providing traction to the rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15837541
Report Number1721279-2022-00210
Device Sequence Number6034589
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)240819(10)FLC22H17A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC22H17A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1388T RA PACING LEAD; BOSTON SCIENTIFIC 0125 RV ICD LEAD; BOSTON SCIENTIFIC 4513 LV LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE IN RA LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite